Jump to content

Painful bulging veins in hands and feet


Recommended Posts

Hello

 

I'm new here, just diagnosed a month ago with POTS after two weeks in acute cardiac care. I'm taking fludrocortisone once daily (100mcg), drinking 3L of water, and eating a lot of salt. I'm also using nuun tablets on bad days and trying hard to exercise using resistance bands lying down. Apart from the tachycardia, breathlessness, and fatigue, my main problem is my veins. I have bulging veins on the backs of my hands that really hurt, and I've had the same on the top of one foot that was sore enough to wake me at night. The foot one was a pulsing pain, as if it hurt each time blood pumped through, but the back of my hand is a constant, tight pain. It feels almost like I have an IV cannula inserted. I'm not sure if this is a side effect of the fludro or if it's the amount of fluid I'm drinking, or if it's a POTS symptom. It's very uncomfortable though and the only thing that seems to help is applying an ice pack, which isn't convenient when I'm out! Has anyone had experience with this? Thanks.

FullSizeRender.jpg

Link to post
Share on other sites

Hi yes i have this. Not 24/7 but when im having a flare or am hot. I was diagnosed with erythromlelgia years ago and had the really red hot extremeties also back then. I currently don't get that often, now it's just my veins. Can't take hot showers cause my feet and knees hurt and swell like i can feel the blood pooling. When I'm hot i cant have my hands below my heart or they pool and feel like they're going to explode. I can barely drink/eat hot foods cause i get flares. I dont think its pots personally. I'm going to UW in july so hopefully they can give me answers. I also have insulin resistance

Link to post
Share on other sites
  • 2 years later...
  • 4 weeks later...

@Pistol Do you think excessive histamine release in the blood could cause this? I know histamine can dilate the vessels and lower blood pressure so could it possibly do this too? Or is it just the autonomic system going wonky again? I personally think there is some sort of chemical or hormone getting released in the blood stream that is causing this.

Link to post
Share on other sites
  • 3 months later...
On 4/8/2017 at 7:02 PM, Bec1978 said:

Hello

 

I'm new here, just diagnosed a month ago with POTS after two weeks in acute cardiac care. I'm taking fludrocortisone once daily (100mcg), drinking 3L of water, and eating a lot of salt. I'm also using nuun tablets on bad days and trying hard to exercise using resistance bands lying down. Apart from the tachycardia, breathlessness, and fatigue, my main problem is my veins. I have bulging veins on the backs of my hands that really hurt, and I've had the same on the top of one foot that was sore enough to wake me at night. The foot one was a pulsing pain, as if it hurt each time blood pumped through, but the back of my hand is a constant, tight pain. It feels almost like I have an IV cannula inserted. I'm not sure if this is a side effect of the fludro or if it's the amount of fluid I'm drinking, or if it's a POTS symptom. It's very uncomfortable though and the only thing that seems to help is applying an ice pack, which isn't convenient when I'm out! Has anyone had experience with this? Thanks.

FullSizeRender.jpg

Mine do that too

Link to post
Share on other sites

@David heck - bulging veins in hands and feet are quite common in dysautonomia and usually are caused by excessive dilation of blood vessels. It also happens to "normal" people when they are hot ( like after a hot shower ) or after exercise, all caused by vasodilation. I get this frequently when my usually cold hands and feet suddenly warm up. Check your BP when this happens and see if it is low - that often occurs along with it. 

Link to post
Share on other sites
  • 3 weeks later...
  • 3 months later...
On 4/9/2017 at 9:03 AM, kalamazoo said:

Hi yes i have this. Not 24/7 but when im having a flare or am hot. I was diagnosed with erythromlelgia years ago and had the really red hot extremeties also back then. I currently don't get that often, now it's just my veins. Can't take hot showers cause my feet and knees hurt and swell like i can feel the blood pooling. When I'm hot i cant have my hands below my heart or they pool and feel like they're going to explode. I can barely drink/eat hot foods cause i get flares. I dont think its pots personally. I'm going to UW in july so hopefully they can give me answers. I also have insulin resistance

Hi Kalamazoo. Hope you're well. Did you ever receive a diagnosis for this? Thanks.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...